Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 326, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Oct 19, 2019, 8:06 PM EDT for 4 counties in Georgia. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 19, 2019, 8:06 PM EDT (00:06 UTC)
- Expired
- Oct 19, 2019, 8:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dodge County, GA, Pulaski County, GA, Telfair County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 69 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 19, 8:30 PM EDT | TSTM WND DMG | 2 S Five Points, GA | TREE DOWNED AT 117 SOUTH AND JIM ROSS RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
529
WUUS52 KFFC 200006
SVRFFC
GAC091-235-271-315-200045-
/O.NEW.KFFC.SV.W.0326.191020T0006Z-191020T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
806 PM EDT Sat Oct 19 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Dodge County in central Georgia...
Southeastern Pulaski County in central Georgia...
Northwestern Telfair County in central Georgia...
Central Wilcox County in central Georgia...
* Until 845 PM EDT.
* At 806 PM EDT, a severe thunderstorm was located near Abbeville,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Eastman, Abbeville, Milan, Rhine, Chauncey, Union, Gresston, Cedar
Creek, Antioch Church, Pope City, Ocmulgee Banks, Browning, Five
Points and Godwinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3188 8336 3205 8353 3231 8325 3222 8310
3204 8296
TIME...MOT...LOC 0006Z 241DEG 19KT 3197 8336
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 7:00 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Oct 19, 7:00 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 700 PM EDT Sat Oct 19 2019 .UPDATE FOR AVIATION... PREV DISCUSSION... /Issued 333 PM EDT Sat Oct 19 2019/ SHORT TERM /Tonight through Sunday Night/... Tonight, as Post-Tropical Storm Nestor makes it's way across southern Georgia, the shield of rain will begin to exit the area from southwest to northeast. Most of the rain, outside a few isolated showers, should be moved out of the forecast area by dawn tomorrow morning. Winds will also remain gusty going into the overnight period, but begin weakening and backing out of the north around midnight and out of the northwest by sunrise. Temps should remain in the low- to mid-50s. Skies will begin to clear late tomorrow morning as relatively high pressure seeps back into the southeastern CONUS between the post- tropical cyclone and a strong low-pressure system in the northern plains. Weak ridging aloft will also help keep skies mostly clear going into tomorrow night with high temperatures expected to climb into the mid-70s despite northwesterly winds bringing in cooler and drier air into the region. Tomorrow night, moist Gulf air will quickly make its return with the southwesterly flow aloft ahead of a longwave trough situated from the Midwest into the southern plains. Thiem LONG TERM /Monday through Saturday/... No major changes made to the extended forecast. Cold front still on schedule for Monday afternoon/evening exiting the area Tuesday. The models are in good agreement with timing, but the ECMWF is a little wetter than the GFS. Strong mid level support, coupled upper jet structure and surface instability still present so strong thunderstorms are still possible. High pressure will build in behind the front and dominate the weather pattern trough Thursday as a second frontal boundary moves east of the Mississippi River. The second front looks to push some precip into our area by Friday, then sweep through the state Sat. Will keep an eye out for this system as timing and intensity will most likely change over the next few days. Temps still expected to be close to seasonal norms, give or take a few degrees, so have not made to many adjustments to the current forecast. 01 && .AVIATION... 00Z Update... IFR ceilings most likely through the overnight along with MVFR/IFR vsby restrictions due to showers/rain/drizzle. Surface winds N-E 10-15 kts with gusts to around 25 kts will be diminishing and becoming N-W less than 10 kts late tonight and Sunday. IFR ceilings are expected to clear on Sunday. //ATL Confidence...00Z Update... Low confidence for vsbys. Medium confidence for all other elements. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 53 77 56 77 / 90 10 5 20 Atlanta 54 75 59 77 / 90 5 5 20 Blairsville 52 72 53 69 / 90 10 5 40 Cartersville 55 77 58 78 / 90 5 5 30 Columbus 57 79 60 83 / 60 5 5 30 Gainesville 51 76 57 75 / 90 5 5 30 Macon 56 78 57 82 / 80 5 5 20 Rome 54 77 58 79 / 80 5 5 40 Peachtree City 55 76 58 79 / 80 5 5 20 Vidalia 62 78 59 83 / 90 10 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...BDL
Hazardous weather outlook, Oct 19, 4:46 PM EDT, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 446 PM EDT Sat Oct 19 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-202100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 446 PM EDT Sat Oct 19 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Isolated thunderstorms are possible through this evening, mainly along and south of a line from LaGrange to Macon to Swainsboro, as Post Tropical Storm Nestor moves northeast across the state. Locally heavy rain and gusty winds will be the main hazards, but an isolated tornado cannot be ruled out. Isolated strong wind gusts, which could down large tree limbs or small trees, cannot be ruled out, but should not be widespread. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Isolated thunderstorms will be possible Monday afternoon and again Friday as two cold fronts move through to the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Oct 19, 6:26 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
626 PM EDT SAT OCT 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM NON-TSTM WND DMG 4 WNW PEACH STATE SPEED 34.19N 83.61W
10/19/2019 JACKSON GA PUBLIC
UPROOTED TREE DUE TO WINDS REPORTED BY THE PUBLIC ALONG
PINE WAY LANE.
&&
EVENT NUMBER FFC1900764
LUSKSpecial weather statement, Oct 19, 6:32 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
632 PM EDT Sat Oct 19 2019
GAZ105>108-192315-
Crisp GA-Dooly GA-Wilcox GA-Pulaski GA-
632 PM EDT Sat Oct 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRISP...EASTERN DOOLY...
NORTHWESTERN WILCOX AND SOUTHWESTERN PULASKI COUNTIES UNTIL 715 PM
EDT...
At 632 PM EDT...a strong thunderstorm was near Richwood, or near
Cordele...moving northeast at 15 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cordele, Vienna, Pineview, Pinehurst, Pleasant View, Richwood,
Tippettville, Tremont, Pope City and Finleyson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3203 8396 3204 8397 3227 8367 3207 8343
3190 8385
TIME...MOT...LOC 2232Z 232DEG 14KT 3202 8385
WIND...40MPHSpecial weather statement, Oct 19, 7:23 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
723 PM EDT Sat Oct 19 2019
GAZ106>108-200000-
Crisp GA-Wilcox GA-Pulaski GA-
723 PM EDT Sat Oct 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRISP...NORTHWESTERN
WILCOX AND SOUTHERN PULASKI COUNTIES UNTIL 800 PM EDT...
At 723 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Seville, or 10 miles
east of Cordele...moving northeast at 20 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Abbeville, Rochelle, Pineview, Pitts, Pleasant View, Cedar Creek,
Pope City, Finleyson and Seville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3202 8366 3203 8365 3203 8361 3207 8361
3224 8344 3202 8329 3201 8330 3200 8328
3199 8329 3198 8328 3198 8329 3194 8358
TIME...MOT...LOC 2323Z 241DEG 19KT 3199 8361The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 8:23 PM EDT | Tornado Warning | FFC | Dodge | 52 min |
| Oct 19, 8:45 PM EDT | Flash Flood Warning | FFC | Dodge, Laurens, Pulaski, Wheeler, Wilcox | 6 hr |
| Oct 19, 9:10 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 31 min |
| Oct 19, 9:54 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs, Wheeler | 51 min |
| Oct 19, 11:57 PM EDT | Special Weather Statement | FFC | Greene | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.